Discussions By Condition: I cannot get a diagnosis.

Dont know where to turn

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: Anonymous
  • December 2, 2008
  • 11:59 PM

I am a 33 yr old woman. I have profuse sweating,insomnia,bad muscle spasms,and poor appetite.. I am on Effexor XR 150 MG for mixed bipolar disorder I also take Maxalt for migraines.. I am over weight I am 5'6" and 230 lbs but i eat less than 900 calories a day and somedays none at all..I have the profuse sweating just sitting doing nothing. I go days with out sleeping or eating and my DR. says I am fine.. I cant be fine if when I do go to sleep I sweat so bad my pillows are soaked by morning and I get muscle spasms so bad in my leg and neck to where I cant go back to sleep.. Can anyone tell me what I should do???HELP

Reply Flag this Discussion

3 Replies:

  • this article sounds like it: title and subheading say:"Migraine Medications May Cause 'Serotonin Syndrome'Rare disorder can lead to muscle spasms, fever, sweating and nausea, study finds" the migraine meds even include Maxalt http://health.usnews.com/articles/health/healthday/2008/05/14/migraine-medications-may-cause-serotonin-syndrome.html check with your doctor about your meds and if they could be causing this.do not just pull yourself off your meds, go to a doctor and get their advice, i am not a doctor.
    alsonotadoctor 12 Replies
    • December 3, 2008
    • 05:04 AM
    • 0
    Flag this Response
  • I have had similar problems. For a few years different doctors kept telling me I was fine, needed to exercise, needed to see a psychiatrist because I could not possibly have all of those problems. Then one by one doctors started treating the symptoms, until I was on several medications and still not getting better. Anyway, long story short, I was eventually diagnosed with Cushing's Disease by an endocrinologist. The main symptom that you have which makes me think Cushing's Disease is your weight gain when you eat a less than normal diet. It is a very common symptom. Other symptoms include muscle weakness and extreme fatigue.Here is a link for more information: http://www.endocrine.niddk.nih.gov/pubs/cushings/cushings.htm
    acsproul 10 Replies
    • December 3, 2008
    • 07:45 PM
    • 0
    Flag this Response
  • I have had similar problems. For a few years different doctors kept telling me I was fine, needed to exercise, needed to see a psychiatrist because I could not possibly have all of those problems. Then one by one doctors started treating the symptoms, until I was on several medications and still not getting better. Anyway, long story short, I was eventually diagnosed with Cushing's Disease by an endocrinologist. The main symptom that you have which makes me think Cushing's Disease is your weight gain when you eat a less than normal diet. It is a very common symptom. Other symptoms include muscle weakness and extreme fatigue.Here is a link for more information: http://www.endocrine.niddk.nih.gov/pubs/cushings/cushings.htmI went to the Dr. today and he put me on like 100 new meds well not quite that many..LOL He now has me on Effexor, Maxalt, klonapin, trasadone ,wellbutrin,zyprexa ,a pill 4 my heart burn, a pill for high cholesterol, 2 pills for allergies, a pill to try to prevent migraines, .. I asked bout the Cushings and the serotonin and he thinks I am over reacting so he gave me all these meds to help the individual problems.. I am not over reacting its bad when you take a shower in the morning and by night time you have to take another before bed I do this everyday and have now for the last few yrs.. my muscles hurt so bad it about kills me to walk even a few steps.. There are nights I cant sleep and wont sleep at all.. But there are times I will sleep for days.. I am tired usually all day long yawning and dozing off.. I am at my wits end with all this.. new symptom also thats been going on since last night is awful twitching in all my muscles I dont know please anything you can suggest will be great
    Anonymous 42789 Replies
    • December 4, 2008
    • 03:21 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.